MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G55885
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported on medwatch 1820334-2018-00671 a patient was diagnosed with thrombosis via ultrasound.This report captures a stock sample returned by the customer for evaluation.One unopened turbo-ject single lumen peripherally inserted central venous catheter (picc) set was returned and tested.Functional testing found loose or embedded plastic was not flushed/removed fully during the production process causing line occlusion.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, trends and a visual inspection/functional test of the returned device were conducted during the investigation.Clinical assessment: prior to catheter, the ifu states, ¿flush catheter with heparinized saline solution or sterile water.¿ if the device was unable to be flushed it potentially could cause a delay in procedure resulting in minor harm.At this time the most probable cause of this event is manufacturing related.The visual inspection of the returned device confirmed one unopened package containing a catheter set was returned for investigation.The complaint device was not returned for investigation.The catheter was wired with the tuohy borst adaptor attached without issue.The tuohy borst adaptor was removed.Upon removal, a circular piece of plastic material fell out.The lumen was wired again with wire guide from set without issue.A functional test was performed by flushing the catheter with water.Initially the catheter would not flush, then a small cluster of plastic material pushed out of lumen and then the water flushed through the lumen.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other reported complaint for this lot number.Based on the information available the other complaint is considered unrelated to the current complaint.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7498252
Report Number1820334-2018-01402
Device Sequence Number2195870
Product Code LJS
UDI-Device Identifier00827002558854
UDI-Public(01)00827002558854(17)190821(10)7929777
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55885
Device Catalogue NumberUPICS-3.0-CT-80NT-1110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2018
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/09/2018
Supplement Report FDA Received Date07/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1